Fatigue extreme tiredness
Apr 22, 2012
Hi I have been positive for 18 years and currently my VL is undetectable and CD4 >600. My doctor has changed me to kivexa over a period of 5 weeks now and have progressively feeling extreme exhaustion some body aches and sleeping a lot. Have been reviewed by medics all bloods within limits have been previously on this drug but with no problem no rash or other signs of hypersensitivity. But my exhaustion remains although sporadic not everyday and sometimes when I miss the kivexa dose I wake up more energised. Do you think this is the cause side effect although not on a daily basis and if so by missing the dose would I feel more energised? What are your views? As this is effecting my quality of life. Also a couple of months ago I hot over a viral chest infection. Many thanks
Response from Dr. Young
Hello and thanks for posting.
It would be unusual for a medication side effect to not occur daily (though, I do suppose possible, if there were other factors that influenced the severity of the symptoms), and for what it's worth, this doesn't sound at all like hypersensitivity.
What makes the likelihood low (it seems to me) is that you tolerated the Kivexa in the past. The fact that you feel better after a missed dose is noteworthy- but presumably you're taking at least one other HIV medication, no? Are there other medications or supplements? It might also be relevant to know why you were switched to Kivexa, and from what medications.
Also, since fatigue is often related to sleep quality, how do you sleep? Could a sleep hygiene problem or sleep disruption problem be playing a role?
Hope that helps. Feel free to write back, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Do I Wait To Get Tested After Condom Broke?
- Should I Get Tested After Giving Handjob?
- What Are The Chances Of Getting HIV From Anal Sex Top?
- Is Fever A Symptom Of HIV?
- Rash After Licking Genital Worried I Have HIV
- Sore On Tongue After Giving Oral Sex What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.